Alert archive / Pennsylvania / Wind Advisories in 2008

Wind Advisory 7, NWS Pittsburgh, PA

November 15, 2008

NWS Pittsburgh, PA issued this wind advisory at Nov 15, 2008, 4:49 PM EST. It took effect at Nov 15, 2008, 10:00 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2008, 4:49 PM EST (21:49 UTC)
In effect from
Nov 15, 2008, 10:00 PM EST
Expired
Nov 16, 2008, 3:17 AM EST
In force
5 hr
Issued by
NWS Pittsburgh, PA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 152149
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
449 PM EST SAT NOV 15 2008

PAZ030-032-WVZ023-160600-
/O.NEW.KPBZ.WI.Y.0007.081116T0300Z-081116T1400Z/
WESTMORELAND-FAYETTE-PRESTON-
INCLUDING THE CITIES OF...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE...
OHIOPYLE...KINGWOOD...TERRA ALTA
449 PM EST SAT NOV 15 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
SUNDAY. 

WINDS WILL INCREASE TONIGHT BEHIND A STRONG COLD FRONT...WITH
SUSTAINED WINDS OF 20 TO 30 MPH EXPECTED LATE THIS EVENING THROUGH
SUNDAY MORNING. WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE ON THE
RIDGES OF EASTERN WESTMORELAND...FAYETTE...AND PRESTON COUNTIES...WITH
35 TO 45 MPH WIND GUSTS ACROSS THE LOWER ELEVATIONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MDZ001-WVZ041-160600-
/O.NEW.KPBZ.WI.Y.0007.081116T0300Z-081116T1400Z/
GARRETT-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...PARSONS...
DAVIS...THOMAS
449 PM EST SAT NOV 15 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
SUNDAY. 

WINDS WILL INCREASE TONIGHT BEHIND A STRONG COLD FRONT...WITH
SUSTAINED WINDS OF 20 TO 30 MPH EXPECTED LATE THIS EVENING
THROUGH SUNDAY MORNING. WIND GUSTS OF 45 TO 55 MPH ARE ALSO
EXPECTED...ESPECIALLY ON THE RIDGES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS71 KPBZ 160306
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1006 PM EST SAT NOV 15 2008

PAZ030-032-WVZ023-161100-
/O.CON.KPBZ.WI.Y.0007.000000T0000Z-081116T1400Z/
WESTMORELAND-FAYETTE-PRESTON-
INCLUDING THE CITIES OF...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE...
OHIOPYLE...KINGWOOD...TERRA ALTA
1006 PM EST SAT NOV 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY. 

WINDS WILL INCREASE BEHIND A STRONG COLD FRONT...WITH SUSTAINED
WINDS OF 20 TO 30 MPH EXPECTED OVERNIGHT THROUGH SUNDAY MORNING.
WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE ON THE RIDGES OF EASTERN
WESTMORELAND...FAYETTE...AND PRESTON COUNTIES...WITH 35 TO 45 MPH
WIND GUSTS ACROSS THE LOWER ELEVATIONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MDZ001-WVZ041-161100-
/O.CON.KPBZ.WI.Y.0007.000000T0000Z-081116T1400Z/
GARRETT-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...PARSONS...
DAVIS...THOMAS
1006 PM EST SAT NOV 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY. 

WINDS WILL INCREASE BEHIND A STRONG COLD FRONT...WITH SUSTAINED
WINDS OF 20 TO 30 MPH EXPECTED OVERNIGHT THROUGH SUNDAY MORNING.
WIND GUSTS OF 45 TO 55 MPH ARE ALSO EXPECTED...ESPECIALLY ON THE
RIDGES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KPBZ 160817
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
317 AM EST SUN NOV 16 2008

MDZ001-PAZ030-032-WVZ023-041-160930-
/O.CAN.KPBZ.WI.Y.0007.000000T0000Z-081116T1400Z/
GARRETT-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS...
DAVIS...THOMAS
317 AM EST SUN NOV 16 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WEST WINDS WILL CONTINUE TODAY BUT ARE EXPECTED TO REMAIN
BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Nov 15, 2:58 PM EST, 1 hour 51 minutes earlier.

Area forecast discussion, Nov 15, 2:58 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
258 PM EST SAT NOV 15 2008

.SYNOPSIS...
A COLD FRONT PASSING THROUGH THE AREA THIS EVENING WILL CHANGE
RAIN SHOWERS TO SNOW LATER TONIGHT AND SUNDAY, WITH LIGHT SNOW
ACCUMULATIONS IN THE RIDGES AND NORTHWEST PENNSYLVANIA SNOW BELT.
BELOW NORMAL TEMPERATURES WILL CONTINUE WITH SNOW SHOWERS MONDAY
AND TUESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
JUDGING FROM BLEND OF RECENT SURFACE DATA AND SREF MODEL RUNS EXPECT
POSTSYSTEM WRAPAROUND PRECIPITATION BAND TO MOVE THROUGH THE UPPER
OHIO VALLEY TONIGHT. WESTERLY SURFACE LAYER WINDS SHOULD MAINTAIN
UPSLOPE INSTABILITY SHOWERS SUNDAY.

REGARDING WIND SPEEDS...NAM PROFILES AND ISALLOBARIC FORECASTS SHOW
WINDS CAN GUST TO ABOUT 25 KTS TONIGHT AND SUNDAY.

REGARDING PRECIPITATION TYPE...NAM PROFILES ALSO SHOW SUFFICIENT
COOLING TO LOWER THE FREEZING LEVEL INTO THE SURFACE BOUNDARY LAYER
LATE TONIGHT. HENCE THERE CAN BE A TRANSITION TO LIGHT SNOW SHOWERS
BEFORE DAYBREAK SUNDAY. HOWEVER LITTLE IF ANY SNOW ACCUMULATION IS
EXPECTED DAYTIME SUNDAY DUE TO GFS AND NAM MOS VALUES SHOWING ACTUAL
SURFACE TEMPERATURES AND LIKEWISE GROUND TEMPERATURES REMAINING
ABOVE FREEZING THIS PERIOD.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
RECENT SREF MODEL RUNS SHOW WESTERLY SURFACE LAYER WINDS CAN STILL
MAINTAIN UPSLOPE INSTABILITY SHOWERS SUNDAY NIGHT WITH SMALL
ACCUMULATIONS OF SNOW OVER THE HIGHER MOUNTAINS. EXPECT LOW
TEMPERATURES IN THE 20S AS INDICATED BY BLEND OF GFS AND NAM MOS.

FLOW WILL TURN TO THE NORTHWEST ON MONDAY...WITH A BROAD TROUGH OVER
THE EASTERN UNITED STATES. EXPECT LAKE EFFECT TO HEAD INLAND OFF
LAKE ERIE DURING THE AFTERNOON. PRECIPITATION WILL THEN BE ENHANCED
BY A SHORTWAVE THAT THE NAM/GFS/ECMWF ALL SHOW PASSING OVER THE
SOUTHWESTERN PORTION OF THE CWA MONDAY NIGHT. IT APPEARS THAT ALL
LOCATIONS IN THE FORECAST AREA WILL RECEIVE SNOWFALL AS THIS SYSTEM
MOVES THROUGH...ALTHOUGH MOST LOCATIONS WOULD ONLY SEE AN INCH OR
TWO OF ACCUMULATION. SNOW AMOUNTS WILL LIKELY BE SOMEWHAT
LIMITED...AT LEAST INITIALLY...BY WARM GROUND TEMPERATURES. EXPECT
TO SEE HIGHER AMOUNTS IN THE RIDGES AND ESPECIALLY IN THE ALLEGANY
PLATEAU. IT APPEARS THAT A WATCH LIKELY WILL NEED TO BE ISSUED BY
THE MIDNIGHT SHIFT ALONG THE WEST VIRGINIA-MARYLAND BORDER. FLOW
WILL REMAIN OUT OF THE NORTH-NORTHWEST INITIALLY TUESDAY
MORNING...BUT WILL BACK DURING THE AFTERNOON HOURS AND BRING AN END
TO LAKE EFFECT PRECIPITATION.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE OVER THE MISSISSIPPI VALLEY WILL MOVE NORTH TUESDAY
NIGHT...BRINGING SOUTHWESTERLY FLOW AND A BRIEF END TO LAKE EFFECT
SNOWS. AFTER THIS A WEAK LOW PRESSURE SYSTEM WILL DROP SOUTHEAST
OVER THE GREAT LAKES...BRINGING ANOTHER CHANCE OF LAKE EFFECT. HIGH
PRESSURE LATE IN THE WEEK WILL RESULT IN CONTINUED NORTHERLY FLOW.
WITH SUCH AN UNSETTLED PATTERN...WEDNESDAY APPEARS TO BE THE ONLY
DAY WITH THE POTENTIAL TO BE DRY. TEMPERATURES WILL CONTINUE TO BE
WELL BELOW NORMAL...WITH ONLY A SLIGHT POSSIBILITY OF SEEING
TEMPERATURES RISE INTO THE 40S.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
BLEND OF RECENT SURFACE AND RADAR DATA ALONG WITH SREF MODEL RUNS
SHOW POSTSYSTEM WRAPAROUND PRECIPITATION MAINTAINING A POTENTIAL FOR
IFR CEILINGS INTO TONIGHT. AS WINDS BECOME SOUTHWESTERLY EXPECT
GUSTS TO NEAR 25 KTS TONIGHT. SURFACE LAYER TEMPERATURES WILL COOL
SUFFICIENTLY SO THAT THE FREEZING LEVEL WILL LOWER INTO THE SURFACE
LAYER WHICH WILL ALLOW A TRANSITION TO SNOW SHOWERS LATE TONIGHT.

EXPECT MAINLY MVFR CONDITIONS SUNDAY AND SUNDAY NIGHT DUE TO
WESTERLY WINDS ADVECTING COLD AND UNSTABLE AIR UPSLOPE ACROSS THE
UPPER OHIO VALLEY. AFTER A SECOND COLD FRONT MOVES THROUGH DAYTIME
MONDAY THERE CAN BE PERIODS OF IFR CONDITIONS AS SURFACE LAYER WINDS
BECOME NORTHWEST AND BRING EVEN COLDER AIR ACROSS LAKES HURON AND
ERIE INTO THE UPPER OHIO VALLEY AND UP AGAINST THE APPALACHIAN
MOUNTAINS. RECENT GEFS MODEL RUNS SUGGEST CONTINUED LAKE ENHANCED
COLD AIR MVFR STRATOCUMULUS AND SCATTERED IFR INSTABILITY SNOW
SHOWERS WEDNESDAY AND THURSDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Nov 15, 4:05 AM EST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 AM EST SAT NOV 15 2008

MDZ001-WVZ023-041-160915-
GARRETT-PRESTON-TUCKER-
405 AM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STORM SYSTEM DEVELOPING OVER THE EASTERN GREAT LAKES MONDAY
NIGHT INTO TUESDAY WILL BRING A POSSIBILITY FOR MODERATE SNOW
ACCUMULATIONS IN THE HIGHER TERRAIN OF WESTERN MARYLAND AND
NORTHERN WEST VIRGINIA. SNOW ACCUMULATIONS MAY EXCEED SIX INCHES.
WATCH FUTURE FORECASTS TO STAY AWARE OF ANY ADVISORIES OR WARNINGS
THAT MAY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021-022-160915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
405 AM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Pennsylvania, 2008Wind Advisories in West Virginia, 2008Wind Advisories in Maryland, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.